Alert archive / Oklahoma / Red Flag Warnings in 2025

Red Flag Warning 5, NWS Tulsa, OK

March 20, 202520 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this red flag warning at Mar 20, 2025, 2:07 PM CDT for 20 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 21, 2025, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2025, 2:07 PM CDT (19:07 UTC)
In effect from
Mar 21, 2025, 10:00 AM CDT
Expired
Mar 21, 2025, 6:48 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
All 24 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

124 
WWUS84 KTSA 201907
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
207 PM CDT Thu Mar 20 2025

ARZ001-002-010-011-019-020-029-211200-
/O.NEW.KTSA.FW.W.0005.250321T1500Z-250322T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
207 PM CDT Thu Mar 20 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR
VERY DRY AND WINDY CONDITIONS FOR NORTHWEST ARKANSAS...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from 10 AM to 7 PM CDT Friday. 

* AFFECTED AREA...IN Arkansas, Benton, Carroll, Washington AR, 
  Madison, Crawford, Franklin, and Sebastian counties. 

* WIND...South to southwest winds 15 to 25 gusting 25 to 35 mph.

* HUMIDITY...Afternoon humidity 20 to 25 percent.

* TEMPERATURE...High temperatures mid 60s to lower 70s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ054>076-211200-
/O.NEW.KTSA.FW.A.0004.250321T1500Z-250322T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
207 PM CDT Thu Mar 20 2025

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF
EASTERN OKLAHOMA...

The National Weather Service in Tulsa has issued a Fire Weather
Watch, which is in effect from Friday morning through Friday
evening. 

* AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Craig, 
  Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, 
  Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, 
  McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore 
  counties. 

* WIND...South to southwest winds 15 to 30 mph gusting 25 to 40
  mph.

* HUMIDITY...Afternoon humidity values 15 to 25 percent.

* TEMPERATURE...High temperatures upper 60s to mid 70s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
may occur.

&&

$$
3 follow-up statements
152 
WWUS84 KTSA 210854
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
354 AM CDT Fri Mar 21 2025

...NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST LATE THIS MORNING AND INTO
THE AFTERNOON IN PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

OKZ054>076-220000-
/O.UPG.KTSA.FW.A.0004.250321T1500Z-250322T0000Z/
/O.EXA.KTSA.FW.W.0005.250321T1500Z-250322T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
354 AM CDT Fri Mar 21 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from 10 AM this morning to 7 PM CDT
this evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Craig, 
  Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, 
  Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, 
  McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore 
  counties. 

* WIND...South to southwest winds 15 to 30 mph gusting 25 to 40
  mph. Winds will weaken and shift to the west and northwest north
  of Interstate 44 late this afternoon as a front moves into the
  region.
  

* HUMIDITY...Afternoon humidity values 15 to 25 percent.

* TEMPERATURE...High temperatures upper 60s to mid 70s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

ARZ001-002-010-011-019-020-029-220000-
/O.CON.KTSA.FW.W.0005.250321T1500Z-250322T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
354 AM CDT Fri Mar 21 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHWEST ARKANSAS...

* AFFECTED AREA...IN Arkansas, Benton, Carroll, Washington AR, 
  Madison, Crawford, Franklin, and Sebastian counties. 

* WIND...South to southwest winds 15 to 25 gusting 25 to 35 mph.

* HUMIDITY...Afternoon humidity 20 to 25 percent.

* TEMPERATURE...High temperatures mid 60s to lower 70s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
903 
WWUS84 KTSA 211022 CCA
RFWTSA

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Tulsa OK
522 AM CDT Fri Mar 21 2025

...NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST LATE THIS MORNING AND INTO
THE AFTERNOON IN PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

OKZ054>076-220000-
/O.UPG.KTSA.FW.A.0004.250321T1500Z-250322T0000Z/
/O.EXA.KTSA.FW.W.0005.250321T1500Z-250322T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
522 AM CDT Fri Mar 21 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from 10 AM this morning to 7 PM CDT
this evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Craig, 
  Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, 
  Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, 
  McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore 
  counties. 

* WIND...South to southwest winds 15 to 30 mph gusting 25 to 40
  mph. Winds will weaken and shift to the west and northwest north
  of Interstate 44 late this afternoon as a front moves into the
  region.
  

* HUMIDITY...Afternoon humidity values 15 to 25 percent.

* TEMPERATURE...High temperatures upper 60s to mid 70s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

ARZ001-002-010-011-019-020-029-220000-
/O.COR.KTSA.FW.W.0005.250321T1500Z-250322T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
522 AM CDT Fri Mar 21 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHWEST ARKANSAS...

* AFFECTED AREA...IN Arkansas, Benton, Carroll, Washington AR, 
  Madison, Crawford, Franklin, and Sebastian counties. 

* WIND...South to southwest winds 15 to 25 gusting 25 to 35 mph.

* HUMIDITY...Afternoon humidity 20 to 25 percent.

* TEMPERATURE...High temperatures mid 60s to lower 70s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
385 
WWUS84 KTSA 212348
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
648 PM CDT Fri Mar 21 2025

...NEAR CRITICAL FIRE WEATHER CONDITIONS ENDING...

ARZ001-002-010-011-019-020-029-OKZ054>076-220100-
/O.CAN.KTSA.FW.W.0005.000000T0000Z-250322T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
648 PM CDT Fri Mar 21 2025

...RED FLAG WARNING IS CANCELLED FOR EASTERN OKLAHOMA...

The National Weather Service in Tulsa has cancelled the Red Flag
Warning. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 20, 12:23 PM CDT, 1 hour 44 minutes earlier. Its key messages:

  • Updated at 1222 PM CDT Thu Mar 20 2025
  • Elevated to near-critical fire weather conditions return Friday.
  • Potential for showers/storms return late in the weekend; limited threat of severe thunderstorms possible mainly for northeast Oklahoma and northwest Arkansas Saturday night.
  • Warm and mostly pleasant weather for first half of next week.
Area forecast discussion, Mar 20, 12:23 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1223 PM CDT Thu Mar 20 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1222 PM CDT Thu Mar 20 2025

  - Elevated to near-critical fire weather conditions return
    Friday.

  - Potential for showers/storms return late in the weekend;
    limited threat of severe thunderstorms possible mainly for
    northeast Oklahoma and northwest Arkansas Saturday night.

  - Warm and mostly pleasant weather for first half of next week.

&&

.UPDATE...
Issued at 1018 AM CDT Thu Mar 20 2025

Current forecast for today is on track with only a few minor adjustments
needed to better reflect current trends.

&&

.SHORT TERM...
(Today)
Issued at 358 AM CDT Thu Mar 20 2025

A much more pleasant and unseasonably cool day is in store today
as both upper-level and surface ridging overspreads across the
forecast area. High level clouds will push away by midday and
abundant sunshine will prevail this afternoon. North/northwest
winds will start off moderate to breezy this morning, though not
nearly as breezy as previous days, but will diminish through the
afternoon as the surface ridge axis shifts into the area. Winds
become light and variable late in the afternoon. Afternoon high
temperatures will range from the mid-50s across far NE OK and far
NW AR to near 60 degrees elsewhere. The cooler temperatures and
lighter winds should suppress fire weather concerns today, despite
relatively low RH values this afternoon that will range from
15-25 percent.

Mejia

&&

.LONG TERM...
(Tonight through Wednesday)
Issued at 358 AM CDT Thu Mar 20 2025

Light and variable winds will back out of the south late tonight,
gradually increasing through the morning on Friday as the next
cold front approaches from the northwest. The cold front is
progged to move through the forecast area during the afternoon and
into the evening hours. Did bump up winds mid-late morning and
early afternoon Friday (closer to the MAV guidance), ahead of the
approaching frontal boundary with NBM values slightly too low,
especially across NE OK. Elevated to near-critical fire spread
rates will develop late morning or early afternoon as winds veer
more southwest, just ahead of the approaching frontal boundary.
With finer fuels cured, a fire danger threat will certainly exist
across much of the forecast area, especially ahead of the front
and especially across northeast OK, where southwest winds will be
more gusty. One saving grace will be that winds are forecast to
veer out of the west to northwest and then decrease behind the
front mid-late afternoon and fire spread rates should drop
rapidly, though the wind shift will impact any ongoing fires that
develop. Latest HRRR/RAP runs show the greatest potential of fire
danger conditions that may be more indicative of what actually
happens, in comparison to other global models. At the minimum, a
Fire Danger Statement may be needed for at least portions of NE OK
on Friday. Will continue to monitor RH and wind trends over the
next day or so.

The next chance of rain and thunderstorms will come Saturday
evening/night and into Sunday as a upper-level trough moves across
the Plains. At the surface, an area of low pressure develops
across the Southern High Plains Saturday afternoon and will aid in
lifting a warm front through the region as the low progresses
eastward. The warm front will increase dewpoints into the lower-
mid 50s across eastern OK and northwest AR. MUCAPE values are
expected to rise between 500-1000+ J/kg during the
afternoon/evening, with bulk shear values between 40-50 knots.
Mid-level lapse rates will increase to around 7 C/km. These
cumulative values should support a chance of elevated strong to
marginally severe thunderstorms, mainly across NE OK and far NW AR
late Saturday evening and overnight period. However, the better
support for severe storms is expected to exist just north of the
forecast area, where there is better confidence of storm
initiation. The main hazards with organized storms that develop
will be large hail and damaging wind gusts.

Showers and thunderstorm chances exit the forecast area by Sunday
afternoon as another cold front pushes through the CWA Sunday
morning/afternoon, leading to more pleasant weather for the first
half of the upcoming workweek. The cold front isn't expected to be
all that strong, with temperatures remaining above seasonal
average behind it, but will bring in drier air with it. Fire
weather concerns appear to be limited behind the front as winds
stay generally light Monday, Tuesday, and even through Wednesday.

Mejia

&&

.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Thu Mar 20 2025

VFR conditions are expected to prevail through the valid period at
all area sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   43  72  41  76 /   0   0   0  10
FSM   36  72  42  78 /   0   0   0   0
MLC   42  71  43  78 /   0   0   0   0
BVO   39  72  37  75 /   0   0   0   0
FYV   36  68  39  74 /   0   0   0   0
BYV   36  66  39  71 /   0   0   0   0
MKO   40  70  40  76 /   0   0   0   0
MIO   39  68  37  71 /   0   0   0  10
F10   42  71  41  76 /   0   0   0   0
HHW   39  70  42  76 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...67
LONG TERM....67
AVIATION...10
Hazardous weather outlook, Mar 20, 12:31 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1231 PM CDT Thu Mar 20 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1231 PM CDT Thu Mar 20 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma and norhwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Breezy northwest winds, with gusts 20 to 25 mph, will continue
through the morning hours. A limited fire weather danger threat
will persist until winds decrease this afternoon, which become light
and variable by late afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Very High Fire Weather Potential...High Wind Potential.
SATURDAY AND SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY THROUGH WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty southerly winds and an increase in fire weather concerns
return Friday ahead of the next low pressure system forecast to
move through the region. The next chance of thunderstorms develops
Saturday into Sunday with another low pressure system and cold
front moving across the Plains. At this time, limited severe
potential is possible Saturday night into Sunday morning. Warm and
much more pleasant weather will occur for the first half of next
week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:07 PM CDTFire Weather WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 14 more14 hr

Nearby

Red Flag Warnings in Oklahoma, 2025Red Flag Warnings in Arkansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.